Non-Hodgkin lymphoma

A group for anyone affected by any type of Non-Hodgkin lymphoma (NHL) to get together, ask questions, share experiences and support each other.

Tonsillitis won't go away after 3 weeks

Wyverary
Posted by

I've had enlarged tonsils for 3 weeks. Had a course of Penicillin, but no luck so probably a viral infection. Is this common for NHL or just a normal infection? I'm seeing the GP again tomorrow for results of blood test.

(I've got Mantle Cell NHL, no chemo yet, in Watch and Wait)

johnr
Posted by

Hi   After chemo its not unusual to struggle to clear infections and bugs, as we have a compromised immune system. As you have not had chemo then only a doctor can get to the bottom of your problem.

hope you get sorted soon.

john

Wyverary
Posted by

Thanks for your reply. It sets my mind more at ease that it is not directly related to my condition.

Wyverary
Posted by

After 3 months I still have what the doctor has now diagnosed as hypertrophied tonsils and adenoids. I've had all the scans (MRI, CT, PET), and a tonsil biopsy and it shows that the Mantle Cell Lymphoma is becoming active and I need chemo, so I start on wednesday:

Cycle1:  maxiCHOP – no rituximab
Cycle2:  R + High Dose Cytarabine
Cycle3:  R + maxiCHOP
Cycle4:  R + High Dose Cytarabine
Cycle5:  R + maxiCHOP
Cycle6:  R + High Dose Cytarabine + additional Rituximab Day9.

Then I'll have the Autologous Stem-Cell and aggressive chemo.

johnr
Posted by

Hi   sorry to hear that they have decided that you need to start chemo, this sounds like the nordic regime you are following, which is the standard approach in this country. Remember we all react differently to chemo so take it a day at a time and if you are not sure about something speak to your specialist nurse or consultant, often it sounds scary because you are now dealing with the unknown but for many it is not too bad. Also keep a diary of how you feel so that you can keep your medical team briefed on how you are coping as there is lots they can do to help if you do suffer with side effects.

Good luck  john 

Wyverary
Posted by

Thanks for the diary tip, john.